Alert archive / Oregon / Small Craft Advisories in 2016

Small Craft Advisory 91, NWS Medford, OR

September 15, 2016

NWS Medford, OR issued this small craft advisory at Sep 15, 2016, 2:40 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2016, 2:40 PM PDT (21:40 UTC)
Expired
Sep 15, 2016, 11:00 PM PDT
In force
8 hr
Issued by
NWS Medford, OR

The text

As transmitted.

042 
WHUS76 KMFR 152140
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
240 PM PDT THU SEP 15 2016

PZZ376-161045-
/O.NEW.KMFR.SC.Y.0091.160915T2140Z-160916T0600Z/
/O.CON.KMFR.SW.Y.0100.000000T0000Z-160917T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
240 PM PDT THU SEP 15 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE
SMALL CRAFT ADVISORY FOR SEAS WILL CONTINUE THROUGH 11 PM PDT
FRIDAY EVENING.

* WINDS...NORTH WINDS 18 TO 25 KT DECREASING TO 15 TO 20 KT AFTER
  MIDNIGHT.

* SEAS...WIND DRIVEN 6 TO 8 FT.

* AREAS AFFECTED...SMALL CRAFT ADVISORY SEAS WILL AFFECT THE
  ENTIRE ZONE THROUGH FRIDAY NIGHT. SMALL CRAFT ADVISORY WINDS
  WILL OCCUR FROM GOLD BEACH SOUTHWARD BETWEEN FROM 20 NM TO 40 NM
  OFFSHORE THIS EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD| 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-356-370-160600-
/O.CON.KMFR.SW.Y.0100.000000T0000Z-160916T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
240 PM PDT THU SEP 15 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT THIS EVENING...

* SEAS...CHOPPY WIND DRIVEN 4 TO 6 FT.

* WINDS...NORTH 15 TO 20 KT.

* AREAS AFFECTED...SMALL CRAFT ADVISORY SEAS WILL DEVELOP SOUTH OF
  CAPE ARAGO BEYOND 8 NM OF THE COAST.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
036 
WHUS76 KMFR 160459
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
959 PM PDT THU SEP 15 2016

PZZ376-161800-
/O.CAN.KMFR.SW.Y.0100.000000T0000Z-160917T0600Z/
/O.CON.KMFR.SC.Y.0091.000000T0000Z-160916T0600Z/
/O.NEW.KMFR.SW.Y.0101.160916T0600Z-160917T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
959 PM PDT THU SEP 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL LATE FRIDAY
EVENING... 

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 PM PDT
FRIDAY. 

* WINDS...NORTH WINDS 18 TO 25 KT DECREASING TO 15 TO 20 KT 
  AFTER MIDNIGHT. 

* SEAS...WIND DRIVEN 6 TO 8 FT.

* AREAS AFFECTED...SMALL CRAFT ADVISORY SEAS WILL AFFECT THE 
  ENTIRE ZONE THROUGH FRIDAY NIGHT. SMALL CRAFT ADVISORY WINDS 
  WILL OCCUR FROM GOLD BEACH SOUTHWARD BETWEEN FROM 20 NM TO 40 
  NM OFFSHORE THIS EVENING. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD| 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-356-370-160600-
/O.CAN.KMFR.SW.Y.0100.000000T0000Z-160916T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
959 PM PDT THU SEP 15 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS. SEAS HAS SUBSIDED TO 4 FEET
WHILE THE DOMINANT PERIOD HAS LENGTHENED TO 11 SECONDS.

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Sep 15, 9:02 AM PDT, 5 hours 38 minutes earlier.

Area forecast discussion, Sep 15, 9:02 AM PDT, 5 hours 38 minutes before
Area Forecast Discussion
National Weather Service Medford OR
902 AM PDT THU SEP 15 2016

.UPDATE...
Some minor adjustments have been made to the marine winds through
this evening and the low clouds and fog along the coast and in
western portion of Douglas County this morning. These updates have
been sent to the web to update the point-and-click forecasts.

&&

.DISCUSSION...
It will be another dry and mild day with mostly clear skies yet
again. It will be a few degrees warmer this afternoon than
yesterday afternoon. Morning lows this morning dropped quite a
bit due to the very dry air mass in place and the clear, calm
night. Expect about the same again tonight, though temperatures
should be slightly warmer at most locations. BTL

&&

.AVIATION...15/12Z TAF CYCLE...Areas of IFR cigs/vsbys over the
coastal waters and into the lower Umpqua Basin tonight will burn
back to the coast by This afternoon.  This will affect KOTH but not
KRBG...which will remain clear through the day.  Over the remainder
of the area...VFR conditions under clear skies will prevail through
Friday morning.

&&

.MARINE...Updated 240 AM PDT Thursday 15 September 2016...A thermal
trough will strengthen along the coast today...then weaken tonight.
This will bring a period of moderate north winds and choppy seas to
the area...mostly offshore south of Cape Blanco.
A weak front will move onshore Saturday...followed by another weak
front Sunday night.  Seas will become dominated by moderate long
period northwest swell Saturday night and this will continue well
into next week. Moderate north winds will return Monday and
persist through at least the middle of the week.

&&

.FIRE WEATHER...855 AM Thursday 15 September 2016... Continued
strong inversion over the area will keep the ridges warm and dry.
Easterly winds will increase a bit tonight, but conditions will
fall well short of critical. BTL

&&

.PREV DISCUSSION... /Issued 318 AM PDT THU SEP 15 2016/

DISCUSSION...An upper level ridge will nose into the area today
and persist into Friday. This will bring mainly sunny, warm days
and clear nights, except at the coast where stratus will visit at
times. Overall today, expect high temperatures about 3-7 degrees
higher than yesterday. So, for the west side valleys, this means
mid-upper 80s with some 90s in the lower Klamath River Valley.
East of the Cascades, highs will be mostly in the mid 70s.

The low-level flow will be offshore tonight into Friday morning,
so upper slopes and ridges, especially from western Siskiyou
County into the coast ranges of SW Oregon will be quite dry with
occasionally gusty east to northeast winds. While it will be very
dry and breezy in those areas, we don't reach critical
thresholds, therefore no red flag warnings are anticipated. Expect
another 3-5 degrees of warming on Friday afternoon with highs in
the lower 90s here in Medford and near 80 in Klamath Falls. Friday
night will be the driest night with poor to moderate slope and
ridge recoveries. The good news is that it won't be as breezy.

By Saturday, the ridge aloft over the Pacific Northwest flattens
in response to a 120kt jet pointing directly toward Washington.
Models have been struggling with the timing and strength of short
waves embedded in the fast 300mb westerly flow. But, guidance has
come better in line with how the pattern will evolve this weekend
and early next week. Overall, expect short wave disturbances to
flatten the ridge this weekend into early next week, with an upper
level trough finally pushing into the area Tuesday into Wednesday
bringing a much cooler air mass.

Both the EC/GFS show an initial disturbance scooting by to our
north Saturday. It should be far enough north to keep the vast
majority of precipitation north of our CWA. Even so, have kept a
slight chance of showers across far northern and western sections
for the afternoon and night. Most of the cooling will be felt
north and west of the Umpqua Divide with areas south and east
similar to Friday...perhaps even a few degrees warmer in northern
California.

Another stronger disturbance is expected to take aim at the
Pacific Northwest Sunday into Sunday evening, but again...we're
expecting most of its effects to be felt from about Florence
northward. Have gone with slight chance to chance POPs, confined
to areas north and west of the Umpqua Divide. Breezy conditions
will develop in the afternoon in the Rogue Valley and over
portions of the east side.

Monday will be the last warm day with increasing mid-level west-
southwest flow ahead of an upper level low dropping southeast
toward Vancouver Island. Precipitation chances will be minimal
with just a slight chance up along the Lane/Douglas County border.
We can expect breezy conditions again, especially east of the
Cascades.

Tuesday-Wednesday of next week, the upper trough drops into the
Pacific Northwest bringing temperatures near to below average.
However, given 00z guidance position of the trough, expect most
precipitation to remain to the north.

Beyond that, the flow pattern across the Pacific remains very
fast and there is potential for typhoon energy to make it into the
westerlies. Something to watch for late next week. Spilde

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.

CA...None.

Pacific Coastal Waters...
- Small Craft Advisory for hazardous seas until 11 PM PDT Friday
  for PZZ356-376.
- Small Craft Advisory for hazardous seas until 11 PM PDT this
  evening for PZZ350-370.

BTL/MAS/SBN

Nearby

Small Craft Advisories in Oregon, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.